MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532190
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.However, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix naviflex biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, the stent could not be deployed.The stent and the delivery device damaged.The stent and the delivery system were removed from the patient.The procedure was successfully completed with another advanix naviflex biliary stent.There were no patient complications reported.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code 2588 captures the reportable event of stent damaged.Block h10: the returned advanix biliary stent was analyzed, and a visual evaluation noted that the stent was bent/kinked in several locations at proximal pigtail.The kinks observed on the stent could have caused issues to deploy it.No other issues with the device were noted.The reported event was confirmed.Based on the product analysis, it was determined that the proximal pigtail was kinked and this could have caused issues to deploy the stent properly.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Device under tortuous condition due to patient anatomy or customer use/manipulation/maneuvering could have kinked the stent at proximal section, this condition would have result in issues to deploy the stent during the procedure.Therefore the most probable root cause for this event is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10474542
Report Number3005099803-2020-03619
Device Sequence Number2939589
Product Code FGE
UDI-Device Identifier08714729786986
UDI-Public08714729786986
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2021
Device Model NumberM00532190
Device Catalogue Number3219
Device Lot Number0023758892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight53